Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 93, NWS Little Rock, AR

April 29, 2003Baxter County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 29, 2003, 3:55 PM CDT for Baxter County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2003, 3:55 PM CDT (20:55 UTC)
Expired
Apr 29, 2003, 4:55 PM CDT
In force
60 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Baxter County, AR

The radar

The Springfield radar (KSGF), 142 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2003-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2003-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
240 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1513 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:25 PM CDT, 30 minutes earlier.

Area forecast discussion, Apr 29, 3:25 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
325 PM CDT TUE APR 29 2003

THERE IS ENOUGH HEATING AND INSTABILITY TO INCLUDE SMALL POPS FOR
EARLY TONIGHT. LESS THAN 20 PERCENT CHANCES OF PCPN FOR WEDNESDAY...
INCREASING TO 20 PERCENT WEDNESDAY NIGHT AND CONTINUING TO INCREASE
TO CHANCE CATEGORY FOR THURSDAY AND THURSDAY NIGHT AS THE FRONT WILL
BE MAKING ITS INFLUENCE FELT SLOWLY ACROSS THE STATE. THERE WILL BE
LINGERING CHANCE OF RAIN FOR FRIDAY...WITH CLOUDS AND PRECIPITATION
NOT GOING TOO FAR FROM THE STATE ON SATURDAY AND RETURNING RATHER
QUICKLY FOR THE WEEKEND INTO MONDAY.

FCSTID =   32
HRO   61  82  63  78 /  20  10  20  30
LIT   65  85  65  84 /  20  10  20  30
HOT   66  85  65  85 /  20  10  20  30
PBF   66  86  65  85 /  20  10  20  30

.LZK...NONE.
Hazardous weather outlook, Apr 29, 4:45 AM CDT, 11 hours 10 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-053>057-062>069-301000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
445 AM CDT TUE APR 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HIGH PRESSURE WILL REMAIN OVER THE SOUTHEAST UNITED STATES WITH A
STATIONARY FRONT OVER SOUTHERN MISSOURI. SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP ON THIS FRONT DURING PRIMARILY THE LATE
AFTERNOON HOURS AND THEN DISSIPATE AFTER SUNSET. THE FRONT WILL
ACTUALLY BE PUSHED TO THE NORTH DURING THE DAY BY THE AFOREMENTIONED
HIGH PRESSURE. AS A RESULT...THE BEST CHANCES OF SEEING SHOWERS AND
THUNDERSTORMS WILL BE ACROSS THE NORTH BUT EVEN HERE...ONLY ISOLATED
ACTIVITY IS EXPECTED.

.DAYS TWO THROUGH SEVEN...

A STORM SYSTEM IS EXPECTED TO DEVELOP OVER SOUTHEAST COLORADO BY
LATE TUESDAY AND RAPIDLY MOVE OFF TO THE NORTHEAST....REACHING
SOUTHERN WISCONSIN BY THURSDAY MORNING. THE SYSTEM WILL DRAG A COLD
FRONT THROUGH ARKANSAS THURSDAY NIGHT AND EARLY FRIDAY WITH
SOUTHERLY WINDS PRECEDING IT. THESE WINDS WILL KEEP A GOOD DEAL OF
LOW LEVEL MOISTURE IN PLACE. THE FRONT WILL ACT ON THAT MOISTURE FOR
A CHANCE OF SHOWERS AND THUNDERSTORMS. THERE IS A POSSIBILITY OF
SEVERE WEATHER WITH THIS COLD FRONT WITH THE MAIN THREAT BEING LARGE
HAIL AND STRONG WINDS. THIS POSSIBLE SEVERE WEATHER EVENT WILL
BECOME MORE CLEAR AS THURSDAY APPROACHES SO STAY TUNED FOR FURTHER
UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 4:55 PM CDTSevere Thunderstorm WarningLZKBaxter45 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.